Hail, Cedar
- When
- June 21, 7:41 PM CST
- Where
- Cedar County, El Dorado Spgs
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.867, -94.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT MON JUN 21 2004 .DISCUSSION... ATMOSPHERE BEGINNING TO DESTABILIZE IN THE WAKE OF MORNING MCS AS EVIDENCED BY CURRENT SURFACE OBSERVATIONS IN REFERENCE TO SPECIAL 18Z KSGF SOUNDING. VISIBLE SATELLITE IMAGERY SHOWS A FAIRLY SHARP PREFRONTAL CONVERGENCE AXIS CURRENTLY STRETCHING FROM NEVADA TO OSAGE BEACH AS DENOTED BY INCREASING CU FIELD...WITH SECONDARY WIND SHIFT AND MOISTURE GRADIENT STILL FURTHER NORTH. SOUNDING DOES SHOW A SIGNIFICANT DRY LAYER ABOVE 900MB...CONFIRMING SHALLOW NATURE OF MID 60F DEWPOINTS STILL PRESENT OVER THE REGION. STILL...WITH POST-MCS INVERSION NOW ERODED...LOW LEVEL FORCING MAY BE SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP WITH AROUND 1000 J/KG MLCAPE PRESENT. NARROW POSITIVE AREA AND WEAK 0-6KM SHEAR VECTORS WOULD SUGGEST ANY ACTIVITY THAT CAN MANAGE TO GET GOING WILL BE OF THE ORDINARY VARIETY. ELSEWHERE...CONVECTION ONCE AGAIN DEVELOPING WITHIN A VERY CHILLY AIRMASS PRESENT OVER THE ROCKIES THIS AFTERNOON...AHEAD OF A WELL DEFINED SHORTWAVE DROPPING ACROSS WYOMING INTO COLORADO. EXPECT THIS ACTIVITY TO PROPAGATE FAIRLY FAR SOUTH BEFORE ORGANIZING AND MAKING AN EASTWARD TURN THIS EVENING. THEREFORE...IN AGREEMENT WITH MODEL TRENDS...WILL KEEP EXPECTED MCS GENERALLY SOUTH OF THE CWA OVERNIGHT AND EARLY TUESDAY...WITH CHANCE POPS CONFINED TO AREAS TOWARD THE ARKANSAS BORDER. VERY PLEASANT AIRMASS...ACCOMPANIED BY SOME VERY DRY LOW LEVEL AIR WILL INFILTRATE THE REGION DURING THE DAY TOMORROW...AND LAST INTO THURSDAY. RECENT RAINFALL COMBINED WITH PRIME RADIATIONAL COOLING SETUP COULD SET THE STAGE FOR SOME PATCHY FOG ALONG WITH NEAR RECORD TEMPERATURES TOMORROW NIGHT. EXTENDED PORTION OF THE FORECAST STILL LOW CONFIDENCE AS LARGE CANADIAN CYCLONE WILL LIKELY ROTATE SEVERAL VORTICITY LOBES ACROSS THE AREA WITHIN STRENGTHENING NORTHWESTERLY FLOW ALOFT. LOOKS LIKE BEST CHANCES WILL BE IN THE THURSDAY THROUGH EARLY SATURDAY TIME FRAME. OTHERWISE SEASONABLE TEMPERATURES TO PREVAIL THROUGH THE PERIOD. BOOKBINDER && .AVIATION... REMNANTS FROM THIS MORNINGS MCS ABOUT TO CLEAR THE AREA. AS WE GET BREAKS IN THE CIRRUS SHIELD THIS AFTERNOON...SHOULD SEE SOME LOW LEVEL CLOUDS FORMING. COLD FRONT STRETCHES ROUGHLY FROM IRK-EMP AT 18Z. FRONT SHOULD SAG INTO THE AREA AROUND 00Z. MEANWHILE...UPPER LEVEL WAVE NOW MAKING ITS WAY INTO UT SHOULD HELP FIRE OFF ANOTHER COMPLEX OF THUNDERSTORMS OVERNIGHT. EXPECT THIS ROUND TO BE A LITTLE FURTHER SOUTH INITIATING IN TX PANHANDLE/WRN OK REGION AND MOVING EASTWARD INTO ARKANSAS. STORMS SHOULD BEGIN AFFECTING THE KJLN-KSGF TERMINALS WITH MVFR CONDITIONS IN THE 08-10Z TIME FRAME THAT WILL PERSIST INTO THE MORNING HOURS. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 PM CDT MON JUN 21 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 835 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...PRODUCING PENNY SIZE HAIL AND WIND GUSTS OF 60 TO 70 MPH. AREAS AFFECTED AND TIMING: SOUTH OF A LINE FROM NEVADA TO STOCKTON TO OSAGE BEACH THROUGH 11 PM. DISCUSSION: ENOUGH INSTABILITY HAS DEVELOPED ALONG A LINE OF THUNDERSTORMS OVER WEST CENTRAL MISSOURI THIS EVENING TO PRODUCE ISOLATED SEVERE WEATHER. INSTABILITY SHOULD DIMINISH OVERNIGHT TO END THE THREAT OF SEVERE WEATHER. HOWEVER...A STRONGER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND ARKANSAS TONIGHT. IT APPEARS AS THOUGH THIS SYSTEM WILL REMAIN SOUTH OF THE OZARKS...ALTHOUGH LOCATIONS RIGHT ALONG THE ARKANSAS BORDER MAY BE CLIPPED BY THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHWESTERLY FLOW ALOFT AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A DAILY CHANCE FOR THUNDERSTORMS TO THE REGION...WITH THE BEST CHANCES ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JLT
The Springfield radar (KSGF), 90 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404299.